Alert archive / Massachusetts / Flash Flood Warnings in 2013

Flash Flood Warning 51, NWS Boston/Norton, MA

September 1, 2013Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Sep 1, 2013, 2:36 PM EDT for Hampshire County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 2:36 PM EDT (18:36 UTC)
Expired
Sep 1, 2013, 5:30 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Hampshire County, MA

The radar

The Albany radar (KENX), 93 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WGUS51 KBOX 011836
FFWBOX
MAC015-012130-
/O.NEW.KBOX.FF.W.0051.130901T1836Z-130901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
236 PM EDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 530 PM EDT

* AT 234 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED UP 
  TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. WITH AN ADDITION ONE TO 
  TWO INCHES POSSIBLE WITHIN THE NEXT HOUR...FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4239 7305 4238 7301 4252 7297 4256 7297
      4254 7288 4248 7287 4246 7276 4233 7288
      4234 7290 4235 7295 4231 7301 4233 7306
      4238 7307

$$

SIPPRELL
1 follow-up statement
888 
WGUS71 KBOX 012018
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SUN SEP 1 2013

MAC015-012027-
/O.CAN.KBOX.FF.W.0051.000000T0000Z-130901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPSHIRE MA-
418 PM EDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING FOR NORTHWESTERN HAMPSHIRE COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED AND NO REPORTS OF FLOODING HAVE BEEN 
RECEIVED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.

LAT...LON 4239 7305 4238 7301 4252 7297 4256 7297
      4254 7288 4248 7287 4246 7276 4233 7288
      4234 7290 4235 7295 4231 7301 4233 7306
      4238 7307

$$

SIPPRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:57 PM EDT, 39 minutes earlier.

Area forecast discussion, Sep 1, 1:57 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
157 PM EDT SUN SEP 1 2013

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY STRETCHING FROM NEW YORK STATE INTO
NEW ENGLAND WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN AT TIMES TODAY THROUGH TUESDAY. SHOWERS AND
THUNDERSTORMS MAY BECOME MORE WIDESPREAD LATE TONIGHT INTO MONDAY
AND EARLY TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION.
DRIER...COOLER AND MUCH LESS HUMID WEATHER ARRIVES MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...
SHOWERS AND SCT TSTMS ORGANIZING INTO A LINE ALONG THE MASS PIKE
IN THE AXIS OF BEST MLCAPES AROUND 2000 J/KG. A SECOND AREA OF
SHOWERS DEPICT THE COLD FRONT FROM NEAR CON TO S VT. THIS FRONT
WILL REMAIN QUASI-STATIONARY INTO TONIGHT. THROUGH THE AFTERNOON
EXPECT NUMEROUS SHOWERS AND SCT TSTMS TO BE FOCUSED MOSTLY ALONG
AND N OF THE MASS PIKE WHERE BEST INSTABILITY. HOWEVER...STILL
CANT RULE OUT ADDITIONAL CONVECTION CLOSER TO THE S COAST
ESPECIALLY NEAR ANY OUTFLOW BOUNDARIES LEFT OVER FROM THIS
MORNINGS CONVECTION. VERY HEAVY RAINFALL WILL BE THE PRIMARY
THREAT WITH PWATS 1.5-2".

PREVIOUS DISCUSSION...
VERY ACTIVE MORNING WITH NUMEROUS SHOWERS/TSTMS IN THE PVD- BOS
CORRIDOR. VERY HEAVY RAINFALL PRODUCED FLASH FLOODING WITH
RAINFALL 3-5" IN KENT COUNTY RI AND 2-3" WEST OF BOS. THIS
ACTIVITY DEVELOPED AHEAD OF A SHORTWAVE NEAR LI IN THE INSTABILITY
GRADIENT WITHIN AREA OF MAXIMUM KI VALUES.

CONVECTION IS STARTING TO WEAKEN AND EXPECT THIS TREND TO CONTINUE
THROUGH MIDDAY. HOWEVER...BREAKS IN THE CLOUDS ARE DEVELOPING N OF
ROUTE 2 INTO NH AND EXPECT ENVIRONMENT TO FURTHER DESTABILIZE
THROUGH THE AFTERNOON AS BREAKS DEVELOP. COLD FRONT IS STATIONARY
ACROSS S NH AND THIS BOUNDARY MAY PROVIDE A FOCUS FOR ADDITIONAL
SHOWERS AND TSTMS TO DEVELOP THIS AFTERNOON...ESPECIALLY N ZONES.
UPDATED POPS TO REFLECT THIS THINKING. BUT ANY LEFTOVER OUTFLOW
BOUNDARIES FROM THIS MORNINGS CONVECTION OR SEA BREEZE BOUNDARIES
COULD ALSO BECOME A FOCUS. MAIN THREAT WILL BE VERY HEAVY
RAINFALL IN THIS HIGH PWAT AIRMASS WITH VERY WEAK MID LEVEL WIND
FIELD...BUT CANT RULE OUT A WET MICROBURST OR HAIL IN THE
STRONGEST CORES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT AND MONDAY...

HIGHER AMPLITUDE SHORT WAVE MOVES ACROSS THE REGION. THIS WILL
PROVIDE STRONGER SYNOPTIC SCALE LIFT ALONG WITH INCREASING WIND
FIELDS ALOFT. THIS SHOULD YIELD MORE WIDESPREAD AND ORGANIZED
CONVECTION. THEREFORE LIKELY POPS FROM THE GFS AND NAM SEEM
REASONABLE.

HEAVY DOWNPOURS LIKELY WITH PWATS ABOUT +2 STD FROM CLIMO. LOW RISK
OF A FEW STORMS WITH STRONG WINDS AS WIND FIELDS ALOFT INCREASE.
THIS WILL HINGE ON MAGNITUDE OF INSTABILITY WHICH IS UNCERTAIN AT
THIS TIME RANGE GIVEN POTENTIAL CLOUD COVER FROM CONVECTION TONIGHT
INTO MON MORNING.

WARM AND HUMID CONDITIONS CONTINUE AS SOUTHERN NEW ENGLAND REMAINS
IN THE WARM SECTOR.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* HUMID WITH SHOWERS AND THUNDERSTORMS ON TUESDAY
* SEASONABLE AND LESS HUMID MID-WEEK
* DRY AND COOLER FOR THE END OF THE WEEK

CONFIDENCE LEVEL/MODEL GUIDANCE...
MODERATE CONFIDENCE IN OVERALL FORECAST. CONTINUE TO HAVE
INCREASING CONFIDENCE FOR THE TEMPERATURE ASPECT IN THE FORECAST.
MODERATE CONFIDENCE IN TIMING OF PRECIPITATION WITH HIGH
CONFIDENCE THAT PRECIP WILL OCCUR ON TUESDAY. THE LATEST MODEL
GUIDANCE SHOWS RELATIVELY GOOD AGREEMENT WITH THE LARGE-SCALE FLOW
THROUGH THE UPCOMING MEDIUM RANGE PERIOD. A BROAD TROUGH ACROSS
THE GREAT LAKES AND INTO THE NORTHEAST WILL BE ACCOMPANIED BY
OCCASIONAL COLD FRONTAL PASSAGES AND BRIEF PERIODS OF RAINFALL AND
COOLER TEMPERATURES. SEEMS THIS FLOW WILL BE PERSISTENT FOR
SOMETIME AS MODELS ARE NOT INDICATING A PATTERN CHANGE ANYTIME
SOON.

DETAILS...

TUESDAY...
CONVECTION WILL CONTINUE OVERNIGHT AS ELEVATED INSTABILITY
REMAINS ACROSS THE REGION AND SHOWALTERS DROP TO -4. THIS COMBINED
WITH DEWS ABOVE 70F WILL ALLOW FOR STORMS TO CONTINUE TO
REGENERATE . THE MAIN FORCING MECHANISMS...THE COLD FRONT...WILL
MOVE THROUGH SOUTHERN NEW ENGLAND ON TUESDAY. MAIN QUESTION IS THE
TIMING. MODELS HAVE SHIFTED MORE TOWARDS A SLOWER SOLUTION THEN
COMPARED TO LAST NIGHT. THEREFORE BELIEVE THAT THERE IS A CHANCE
FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ESP ACROSS THE EASTERN
HALF OF THE REGION. HEAVY SHOWERS ARE POSSIBLE WITH MAIN CONCERN
BEING NUISANCE FLOODING AS PWAT VALUES WILL BE 1.5 TO 2 INCHES.
MODERATE CONFIDENCE IN STRONG/SEVERE STORMS AS SHEAR VALUES
INCREASE BETWEEN 30-40KTS. INSTABILITY SHOULD REACH AROUND
1000-2000 J/KG AS DEWPOINTS WILL BE HIGH...HOWEVER LIMITING FACTOR
WILL BE CLOUD COVER. WILL NEED TO CONTINUE TO MONITOR.

WEDNESDAY...
COLD FRONT WILL BE WELL OFFSHORE BY WEDNESDAY. WEAK SURFACE HIGH
PRESSURE WILL TRY TO PUSH INTO THE REGION ALLOWING FOR DRY WEATHER
AND COOLER DEWPOINTS.

THURSDAY THROUGH SATURDAY...
MODELS ARE INDICATING A POLAR FRONT WILL MOVE THROUGH ON THURSDAY
BRINGING SOME ISOLATED/SCATTERED SHOWERS. HAVE A LOWER CONFIDENCE
AS THERE IS A GOOD AMOUNT OF DRY AIR ACROSS THE AREA. BEHIND THIS
FRONT IS A MORE FALL LIKE AIRMASS BRINGING OVERNIGHT LOWS IN THE
40S AND HIGHS ONLY IN THE 60S WITH THURSDAY NIGHT/FRIDAY MORNING
HAVING THE BEST SHOT FOR THE COOLEST TEMPS. HIGH PRESSURE FILTERS
IN ON FRIDAY WITH TEMPS MODERATING BACK UP TO AVERAGE BY FRIDAY
AND SATURDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...LOW CONFIDENCE ON ALL ASPECTS OF FORECAST.

THROUGH 00Z...CONVECTION WILL BE MAINLY FOCUSED ALONG AND NORTH
OF THE MASS PIKE. VARIABLE CONDITIONS FROM IFR TO VFR EXIST WITH
LOWER CIGS CONFINED TO THE S COAST. BRIEFLY LOWER CONDITIONS
LIKELY IN ANY HEAVY SHOWERS OR THUNDERSTORMS.

TONIGHT...LOW CONFIDENCE ON EXTENT OF LOW STRATUS AND FOG...BUT WE
ARE FORECASTING CONDITIONS TO LOWER TO MVFR/IFR WITH BEST CHANCE
FOR IFR ALONG THE S COAST. CONTINUED CHC OF SHOWERS/TSTMS. LOW
CONFIDENCE ON AREAL COVERAGE. MAIN THREAT WILL BE HEAVY RAIN.

MONDAY...MORE SHOWERS AND THUNDERSTORMS EXPECTED BUT LOW
CONFIDENCE ON AREAL COVERAGE. MVFR/IFR IN THE MORNING...MAY LIFT
TO MVFR/VFR IN THE AFTERNOON. LOWER CONDITIONS IN ANY
SHOWERS/TSTMS.

KBOS TERMINAL...IFR CIGS THIS AFTERNOON SHOULD BE TEMPORARY AND
IMPROVE TO VFR. BUT LOWER CONDITIONS IN ANY SHOWERS/TSTMS. CIGS
SHOULD LOWER TO IFR TONIGHT AS WINDS BECOME SE...BUT MODERATE
CONFIDENCE AT BEST.

KBDL TERMINAL...SCT TSTMS EXPECTED THIS AFTERNOON. LOWERING CIGS
TONIGHT WITH A PERIOD OF IFR BUT MODERATE CONFIDENCE AT BEST.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MONDAY NIGHT-TUESDAY...LOW CONFIDENCE
MAINLY FOR TIMING. MVFR CONDITIONS WITH LOCALIZED IFR IN
SHOWERS/TSTMS. PERIODS OF HEAVY RAINFALL WILL REDUCE VSBYS AS WELL.

WEDNESDAY-FRIDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY...

TSTMS WITH VERY HEAVY RAIN AND A FEW STRONGER STORMS WITH SMALL HAIL
LIKELY EARLY THIS MORNING ACROSS THE SOUTH COASTAL WATERS. STORMS
WILL BEGIN TO MOVE OFFSHORE AFTER 12Z. HOWEVER NEW TSTM WILL LIKELY
FORM OVER LAND THIS AFTERNOON. HEAVY RAIN/POOR VSBY MAIN THREAT THIS
AFTERNOON. MODEST SSW WIND AND WAVES CONTINUE.

TONIGHT AND MONDAY...

TSTMS MAY BECOME MORE WIDESPREAD/NUMEROUS THIS FORECAST PERIOD.
HEAVY RAIN AND GUSTY WINDS LIKELY. SSW WINDS AND WAVES CONTINUE.
REDUCED VSBY IN HEAVY RAIN AND PATCHY FOG.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

EXPECT SEAS TO REMAIN MOSTLY BELOW SCA THRESHOLDS THROUGH THE
PERIOD. LOW PROB FOR A FEW GUSTS TO 25 KTS ARE POSSIBLE TUES
AFTERNOON BEHIND THE COLD FRONT. OTHERWISE EXPECT WIND AND SEAS TO
BE BELOW SCA STARTING WEDNESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...KJC
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...KJC/DUNTEN
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Sep 1, 4:35 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EDT SUN SEP 1 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
435 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THERE IS A LOW RISK
FOR ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY INTO
TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING
TO FLOODING. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
435 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Sep 1, 8:52 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
852 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING

0824 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            TIOGUE AVE - FLOODED AND IMPASSABLE

0834 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
            FLOOD WATERS

&&

123
Special weather statement, Sep 1, 9:19 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
919 AM EDT SUN SEP 1 2013

MAZ005-013-011400-
CENTRAL MIDDLESEX COUNTY-WESTERN NORFOLK-
919 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORM IN SOUTH CENTRAL MIDDLESEX...SOUTHWESTERN
SUFFOLK AND WESTERN NORFOLK COUNTIES...

AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SHERBORN...OR NEAR NATICK...MOVING EAST AT
10 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRAMINGHAM...NATICK...NEEDHAM...NORWOOD...DEDHAM...WALPOLE...
SHARON...FOXBOROUGH...ASHLAND...HOPKINTON...WESTWOOD...HOLLISTON...
MEDWAY...MEDFIELD...NORFOLK...MILLIS...DOVER AND SHERBORN.

LAT...LON 4209 7124 4216 7146 4222 7151 4227 7148
      4227 7132 4226 7116 4226 7115 4225 7115
      4224 7114
TIME...MOT...LOC 1319Z 279DEG 10KT 4224 7140

SIPPRELL
Local storm report, Sep 1, 9:35 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
935 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING

0824 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            TIOGUE AVE - FLOODED AND IMPASSABLE

0834 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
            FLOOD WATERS

0915 AM     FLOOD            FRAMINGHAM              42.31N  71.44W
09/01/2013                   MIDDLESEX          MA   AMATEUR RADIO

            ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND
            IMPASSABLE

0927 AM     FLOOD            NEEDHAM                 42.28N  71.24W
09/01/2013                   NORFOLK            MA   DEPT OF HIGHWAYS

            ROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND
            IMPASSABLE

0927 AM     FLOOD            WELLESLEY               42.30N  71.29W
09/01/2013                   NORFOLK            MA   AMATEUR RADIO

            GREAT PLAIN AVE EQUALS 2 CARS STUCK IN FLOOD WATERS -
            WESTON RD 1 CAR STUCK

&&

123
Local storm report, Sep 1, 10:15 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1015 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING

0824 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            TIOGUE AVE - FLOODED AND IMPASSABLE

0834 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
            FLOOD WATERS

0915 AM     FLOOD            FRAMINGHAM              42.31N  71.44W
09/01/2013                   MIDDLESEX          MA   AMATEUR RADIO

            ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND
            IMPASSABLE

0927 AM     FLOOD            NEEDHAM                 42.28N  71.24W
09/01/2013                   NORFOLK            MA   DEPT OF HIGHWAYS

            ROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND
            IMPASSABLE

0927 AM     FLOOD            WELLESLEY               42.30N  71.29W
09/01/2013                   NORFOLK            MA   AMATEUR RADIO

            GREAT PLAIN AVE 2 CARS STUCK IN FLOOD WATERS - WESTON
            RD 1 CAR STUCK

0957 AM     FLOOD            WEST ROXBURY            42.28N  71.17W
09/01/2013                   SUFFOLK            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON SPRING ST IN FRONT OF
            SHAWS SUPERMARKET

&&

123
Local storm report, Sep 1, 10:53 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1053 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING

0824 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            TIOGUE AVE - FLOODED AND IMPASSABLE

0834 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
            FLOOD WATERS

0915 AM     FLOOD            FRAMINGHAM              42.31N  71.44W
09/01/2013                   MIDDLESEX          MA   AMATEUR RADIO

            ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND
            IMPASSABLE

0927 AM     FLOOD            NEEDHAM                 42.28N  71.24W
09/01/2013                   NORFOLK            MA   DEPT OF HIGHWAYS

            ROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND
            IMPASSABLE

0927 AM     FLOOD            WELLESLEY               42.30N  71.29W
09/01/2013                   NORFOLK            MA   AMATEUR RADIO

            GREAT PLAIN AVE 2 CARS STUCK IN FLOOD WATERS - WESTON
            RD 1 CAR STUCK

0957 AM     FLOOD            WEST ROXBURY            42.28N  71.17W
09/01/2013                   SUFFOLK            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON SPRING ST IN FRONT OF
            SHAWS SUPERMARKET

1033 AM     LIGHTNING        QUINCY                  42.26N  71.01W
09/01/2013                   NORFOLK            MA   AMATEUR RADIO

            LIGHTNING STRIKE ON SPEARS ST DAMAGE TO ROOF ATTIC OF
            HOUSE

1040 AM     LIGHTNING        RANDOLPH                42.18N  71.05W
09/01/2013                   NORFOLK            MA   AMATEUR RADIO

            ST BERNADETTE CHURCH STRUCK BY LIGHTNING...MINOR DAMAGE
            TO THE CHURCH

&&

123

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:00 PM EDTSpecial Weather StatementBOXWorcester45 min
Aug 31, 11:25 PM EDTSpecial Weather StatementBOXMiddlesex35 min
Sep 1, 1:27 AM EDTAreal Flood AdvisoryBOXHampden2 hr
Sep 1, 2:57 AM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester63 min
Sep 1, 4:06 AM EDTSpecial Marine WarningBOX24 min
Sep 1, 4:17 AM EDTSpecial Weather StatementBOXBristol43 min
Sep 1, 5:30 AM EDTSpecial Marine WarningBOX30 min
Sep 1, 5:30 AM EDTSpecial Weather StatementBOXBarnstable30 min
Sep 1, 8:35 AM EDTSpecial Weather StatementBOXSuffolk40 min
Sep 1, 8:44 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk61 min
Sep 1, 8:57 AM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Suffolk5 hr
Sep 1, 9:19 AM EDTSpecial Weather StatementBOXNorfolk41 min
Sep 1, 10:03 AM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth117 min
Sep 1, 12:48 PM EDTAreal Flood AdvisoryBOXMiddlesex, Suffolk117 min
Sep 1, 1:11 PM EDTAreal Flood AdvisoryBOXHampden, Worcester97 min
Sep 1, 1:41 PM EDTAreal Flood AdvisoryBOXWorcester2 hr
Sep 1, 1:45 PM EDTFlash Flood WarningBOXWorcester2 hr
Sep 1, 1:57 PM EDTAreal Flood WarningBOXMiddlesex, Norfolk, Suffolk3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.